Bipolar Disorder Community
LEXAPRO
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

LEXAPRO

I just wanted to share my story about Lexapro. I took one 10mg Lexapro pill and 8 hours later had a severe adverse reaction to the drug. My life was about to become a nightmare.(This incident happened 14 months ago)

My experience is rare but it is important to stress the dangers not explained by professionals in the field and there are many similarities between my experience and that of those who experience terrible withdrawal symptoms from SSRI's.

THE FIRST DAY: I woke up and jumped out of my bed terrified at what I was feeling. Terrible headache, nausea, crazy thoughts and visual hallucinations. Waves of energy ran through my body almost like I was on fire on the inside. I was completely physically agitated and could not sit down or eat. I had to pace or walk or run just to get the nervousness to be bearable. I actually ran circles around my house and one day I ran down my street in a sprint right out of bed, almost naked. I wouldn't eat for 3 days due to the nausea. I couldn't drive for a few weeks and I was cared for by my girlfriend to remain sane and mentally ok.

Keep in mind, I had no symptoms like this in my entire life before I took the pill. I know it was this pill that did this to me 100%. I was prescribed this drug for insomnia. There were so many side effects that I don't know where to start and also they would come and go in different combinations so it is very difficult to convey the experience.

Sometimes I could not lay down. Sometimes I could not eat too much. Sometimes I could not have sex. Sometimes I would feel as if I weren't real. Sometimes I would not be able to work out. Sometimes I had to walk for miles to release the energy. Sometimes I would freak out and cry and run down the street. Sometimes I would call for help and not know why. I would feel so scared for no reason. I would have nervous attacks lasting for hours or days. The first week , I remember my hands didn't feel real. I kept rubbing my thumbs against my fingers to feel if they were my hands doing it. Sometimes I would be nauseous for days. The waves of sensations I could feel when hormones were released was uncanny and frightening. I determined this from information I learned from my girlfriend, who was a nurse, and while studying the endocrine system. The waves that were waking me up screaming in the mornings were the hormones that normally would wake a person gently. It was like everything inside my body was amplified to the point of being painful. Sometimes I would watch movies and believe they were real. This was terrifying, especially if it was a horror movie or someone died. I would fall apart. All sensations were far too strong and I could not deal with my perception to the stimuli of everyday life.

It was terrible. Everything in my body was wacked out! I couldn't sleep at all some nights and sometimes I couldn't lay down or I'd have an attack of what people refer to as brain zaps. I believed I was going insane. I thought the symptoms would go away after a few weeks because the pharmacist and doctors told me this. The neurologist had no idea what was going on. The side effects did not go away. The first 2 months were hell! A rollercoaster of sensations, emotions and thoughts would come and go out of nowhere and last different amounts of time from hours to days. It was truly exhausting. By the 3rd month I was broken. I cried off and on for no reason for an entire month. I do not usually cry so this was very strange. By the 4th month I was somewhat better and the crying had dramatically slowed. I had not been able to work at all for 4 months and decided to work one day a week to get back on the horse. I had lost my house, job, savings, excellent credit rating and by the 5th month I lost my girlfriend.

It has been a very difficult time in my life. The most difficult time. It has been 14 months and I have been gradually improving over time. I am not completely well yet. I have chatted online with 2 other who have had this experience over one pill and they tell me it takes approximately 2 years to be alright again. I couldn't believe it when I first heard it but I believe it now. It is crazy. I have also met several people who have this experience and get well after approximately 6 weeks. Then there are those who are fine until they try to stop taking the drug and find themselves in between a rock and a hard place due to the withdrawal. I am assuming that these drugs are experimental and dangerous. In part, I say this because Pharma reps, doctors, pharmacists and my neurologists have told me that they have no idea what a normal amount of serotonin is, in the brain. I am also saying this because none of these professionals are aware of any way to help people with problems caused by these medications because they are unaware of what these drugs actually do in our brains. THEY DON'T KNOW. Noone seems to know.

Well, it has been 14 months and I am working 4 days a week, part time, until I get better.(If I do get completely better) I am in recovery but I receive no disability and apparently have no case for a law suit. If you think you are protected by the law, think again. It is unbelievable what these psychiatric meds. do to some people and why they are dished out to people like candy. Whether or not you have a good experience or bad, these drugs are unproven and dangerous. My experience has forced me to see a reality that I am disgusted with. I hope this information can help people that may be going throught the hell I went through. For me, at the time, a few people telling me I wasn't going to die meant everything to me. I had no idea except for what they shared with me. Contact me if you need some info.

My name is Tony: wdtony at Hot mail com.
Related Discussions
3 Comments Post a Comment
Blank
347630_tn?1196374698
Sounds pretty scary to me. I started taking Lexapro a couple of days ago and I experience all of the side effects associated with it. One of the side effects is a fever like sympthoms and I got sick yestarday. I am not sure if it is a flu or it is the Lexapro. I am considering taking half a pill from now on or even changing the medication. Thanks for sharing your experience!
~E
Blank
347630_tn?1196374698
Sounds pretty scary to me. I started taking Lexapro a couple of days ago and I experience all of the side effects associated with it. One of the side effects is a fever like sympthoms and I got sick yestarday. I am not sure if it is a flu or it is the Lexapro. I am considering taking half a pill from now on or even changing the medication. Thanks for sharing your experience!
~E
Blank
Avatar_n_tn
Yes,

I thought I had the flu for 2 days when I took it, I think it is probably the lexapro. If I were you, I would consider at least tapering down or discontinuing the med since you are just starting. Be careful about taking another med without a washout period, I have heard this can be a pitfall. Have you exhausted all other solutions before meds? I am not 100% against psychiatric medication but I would say I am about 97% against them for the general population.

Good luck to you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
weaver71
Other